Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 35, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jul 30, 2007, 11:12 PM CDT for Gove County, Kansas. It took effect at Jul 30, 2007, 11:17 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2007, 11:12 PM CDT (04:12 UTC)
- In effect from
- Jul 30, 2007, 11:17 PM CDT
- Expired
- Jul 31, 2007, 2:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Gove County, KS
The radar
The Goodland radar (KGLD), 116 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2042 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGLD 310417 FFWGLD KSC063-310715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1112 PM CDT MON JUL 30 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... GOVE COUNTY IN WEST CENTRAL KANSAS... THIS INCLUDES THE CITY OF GOVE... * UNTIL 215 AM CDT * AT 1109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM 8 MILES SOUTH OF GOVE...MOVING NORTHEAST AT 5 MPH. SLOW MOVING THUNDERSTORMS WITH HOURLY RAIN TOTALS AROUND 2 INCHES WILL MOVE ACROSS HIGHWAY 23 IN GOVE COUNTY. HEAVY RAIN FELL NORTH OF GOVE EARLIER THIS EVENING AND ADDITIONAL RAIN WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3903 10016 3904 10065 3870 10076 3869 10017 $$ MCGUIRE
1 follow-up statement
000 WGUS73 KGLD 310527 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1123 PM MDT MON JUL 30 2007 KSC063-310715- GOVE KS- 1223 AM CDT TUE JUL 31 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR GOVE COUNTY... AT 1221 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED 2 TO 4 INCHES OF RAIN STRETCHING FROM 5 MILES SOUTHEAST OF THE MONUMENT ROCKS TO AROUND GOVE. ADDITIONAL LIGHT TO MODERATE RAIN WILL CONTINUE ACROSS THIS AREA OVER THE NEXT HOUR. EXCESSIVE RUNOFF FROM THIS RAIN WILL DRAIN INTO THE SMOKEY HILL RIVER AND PLUM CREEK...CAUSING RAPID RISES IN SOME LOCATIONS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3903 10016 3904 10065 3870 10076 3869 10017 $$ JRM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 9:57 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 30, 9:57 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 857 PM MDT MON JUL 30 2007 .DISCUSSION... SCATTERED CONVECTION CONTINUES ACROSS THE SOUTHERN PORTION OF THE AREA...ALTHOUGH COVERAGE HAS DECREASED A LOT IN THE LAST FEW HOURS. TOUGH TO GET A GOOD HANDLE ON BEST AREA OF FORCING FOR THUNDERSTORMS...AS EARLIER CONVECTION WAS LARGELY DRIVEN BY OUTFLOW BOUNDARIES...AND AS BOUNDARY LAYER CONTINUES TO COOL COVERAGE SHOULD ALSO DIMINISH. MODELS STILL FCST A WEAK LLJ TO DEVELOP OVERNIGHT...BUT CONVERGENCE AND STABILITY FIELDS DONT LINE UP REAL WELL WITH EACH OTHER.FINED TUNED POPS A BIT TO REFLECT ONGOING AND EXPECTED OVERNIGHT CONVECTION. WITH INCREASED SE FLOW AND AND DEEPER MOISTURE UPSTREAM...FOG/STRATUS LOOKS GOOD FOR THE NIGHT AND UPPED CLOUD COVER TO REFLECT EARLY MORNING STRATUS. .PREV DISCUSSION... FORECAST PROBLEM WILL BE POPS. WATER VAPOR IMAGERY SHOWS UPPER LOW HAS MOVED SOUTH INTO OLD MEXICO AND SUBSIDENCE/DRYING OVERSPREADING THE FORECAST AREA FROM THE NORTH. SURFACE FRONT HAS ALSO MOVED SOUTH INTO OKLAHOMA. LOCAL AREA HAS WEAK SOUTHEAST FLOW AROUND THE SURFACE HIGH CENTERED NEAR THE GREAT LAKES. WIDELY SCATTERED THUNDERSTORMS EARLY THIS AFTERNOON CONTINUE JUST EAST OF THE CWA...RESULTING FROM WEAK ISENTROPIC ASCENT ON 305K SURFACE NEAR 850MB. NAM FORECASTS THIS ISENTROPIC LIFT TO SPREAD OVER EASTERN HALF OF AREA THIS EVENING WITH A DEVELOPING LOW LEVEL JET...SO WENT AHEAD AND ADDED SOME HEALTHY CHANCE POPS IN THOSE AREAS TO BLEND WITH OTHER OFFICES. PATTERN CHANGES VERY LITTLE ON TUESDAY AND WEDNESDAY. UPPER RIDGE CENTERED NEAR SLC WILL CONTINUE THE WEAK FLOW THROUGH THE TROPOSPHERE. Q-VECTORS DO NOT INDICATE ANY SHORTWAVES FOR SYNOPTIC SCALE LIFT. OLD FRONT HAS WASHED OUT/DISSIPATED TO THE SOUTH AND EAST OF THE AREA. MAY SEE SOME LINGERING CONVECTION TUESDAY MORNING ASSOCIATED WITH LOW LEVEL JET IN THE EAST...BUT BY AFTERNOON THINK ONLY ISOLATED STORMS WILL DEVELOP WITH DAYTIME HEATING. LLJ DOES MAKE A RETURN TUESDAY NIGHT IN THE EAST...SO WENT WITH LOW CHANCE POPS THERE. DURING THE DAY ON WEDNESDAY...NO FORCING COULD BE IDENTIFIED OTHER THAN DAYTIME HEATING. 850MB TEMPERATURES APPROACHING 15C IN EASTERN COLORADO WILL CONTRIBUTE TO STRENGTHENING CAP...SO WILL ONLY CARRY THE TYPICAL SLIGHT CHANCE AFTERNOON POPS FOR ANY ISOLATED CELL THAT CAN BREAK IT. FINALLY BY WEDNESDAY NIGHT AND THURSDAY ANOTHER FRONT WILL APPROACH FROM THE NORTHWEST. THIS FRONT ASSOCIATED WITH SHORTWAVE MOVING ACROSS CENTRAL CANADA AND THE NORTHERN PLAINS. ONCE AGAIN...NOT ENOUGH FLOW FOR A STRONG UPPER PUSH...BUT MODELS INSIST THE FRONT WILL SAG SOUTH INTO THE NORTHERN CWA WEDNESDAY NIGHT...AND LIE SOMEWHERE IN THE CWA ON THURSDAY. WILL INCREASE POPS BOTH THOSE PERIODS AS A RESULT. .LONG TERM... (FRIDAY - MONDAY) UPPER RIDGE FORECAST BY THE NUMERICAL MODELS TO GRADUALLY WEAKEN IN THE LONG TERM PERIOD. STRONG SHORTWAVE TROUGH DROPPING INTO THE PACIFIC NORTHWEST WILL TRY TO NUDGE THE RIDGE SOUTHEAST INTO THE SOUTHERN PLAINS/LOWER MISSISSIPPI RIVER VALLEY. AS A RESULT...LOCAL AREA WILL GET UNDER WEAK SOUTHWEST FLOW ALOFT...AND POSSIBLY OPEN THE DOOR TO SHORTWAVES COMING OUT OF COLORADO. IN ADDITION...GFS SHOWS A RATHER PERSISTENT TROUGH OF LOW PRESSURE AT THE SURFACE IN THE FORECAST AREA WHICH COULD SERVE AS A FOCUS FOR CONVECTION. AS FOR TEMPERATURES...WILL STICK CLOSE TO ECMWF 850MB TEMPERATURES...AS GFS LOOKS VERY WARM AND PROBABLY SUSPECT GIVEN ITS WARM BIAS MOST OF THIS SUMMER. && .AVIATION... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS MAINLY SOUTHERN AND EASTERN AREAS OF THE TRI STATE REGION THIS AFTERNOON AND TONIGHT. WITH THE STRONGER STORMS BRIEF IFR CONDITIONS WILL BE POSSIBLE...THOUGH GENERALLY CONDITIONS SHOULD BE MVFR WITH THE PRECIPITATION. WINDS WILL SHIFT BACK TO THE SOUTHEAST AS THE AFTERNOON PROGRESSES. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && JRM/JDK/SFJ
Hazardous weather outlook, Jul 30, 11:33 AM CDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1033 AM MDT MON JUL 30 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-311200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1033 AM MDT MON JUL 30 2007 /1133 AM CDT MON JUL 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE FOR MOST OF THE TRI STATE REGION. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...HOWEVER DUE TO SLOW STORM MOTIONS LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CHANCES OF THUNDERSTORMS CONTINUE THROUGH THE WEEK. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. JOHNSON/LOCKHART
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 4:51 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 54 min |
| Jul 31, 5:03 PM CDT | Flash Flood Warning | GLD | Wallace | 117 min |
| Jul 31, 5:30 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 38 min |
| Jul 31, 6:18 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 42 min |
| Jul 31, 6:49 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 56 min |
| Jul 31, 6:53 PM CDT | Flash Flood Warning | GLD | Wallace | 2 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.